Gabapentin for pain and anxiety
I have had some health issues and chest and body pains for month. Currently I am on an event monitor as all heart test have came back normal. I used to be on wellbutrin and stopped per new doctor and had no withdrawal thankfully. He talked about prescribing cymbalta/Duloxetine and wants to try it for my random pains which include shoulder, chest, leg and hips at times. Also random bouts of lightheadedness. All on left side and randomly. Sometimes not at all. I am losing sleep because when I lay down and start hurting I fear for the worst. I have sinus bradycardia when resting but they are not concerned with that at this point
Does anyone have and experience with this as medicine as the only medicine I am on now is bp medicine and a calcium blocker. Thanks in advance. .
Interested in more discussions like this? Go to the Depression & Anxiety Support Group.
How is DDP yoga different from traditional yoga?
From what I hear it’s pretty standard poses. Just a fresh take on things. I enjoy it. Workouts can be adjusted to your personal level of fitness
Sounds interesting, @jadillow.
I am late coming to this thread, and I hope that the 100mg is providing some therapeutic benefit to you. Gabapentin works for me for both mild pain relief and for anxiety, and I take 300-900 mg. per day, which quite a bit higher than your dosage. I do find that Gabapentin has caused me some memory issues but is effective for me, and I refuse to consider benzos for my anxiety. I also practice Cognitive Behavioral Therapy to assist with my anxiety issues. If there was another medical option available to me, I would consider it, but I am coping alright with the side effects for now.
@sonya89149. I actually take 400 mg each evening to help me go to sleep and stay asleep. It's effectiveness for that is proportional to how empty my stomach is. If I haven't eaten I have 3 hours before it hits me. The time I take it is based on what time I want to go to sleep. I just take it 3 hours prior to that and I can go to sleep at the time I planned for.
I have been prescribed Gabapentin 600 mg for migraines and anxiety. Every time I take this medication I feel achy and it affects my vision. However, it helps with preventing migraines and makes me tired but it takes hours for me to fall asleep. Anyone else having this issue?
Last November I was put on 20mg of Lexapro and 300 mg (100mg) x 3 times per day of Gabapentin for severe physical anxiety symptoms associated with menopause. I was also put on .5 mg Ativan taken 3 times daily to try and help while waiting for SSRI to take effect.
My anxiety is still a challenge and my GP would like me to increase my Gabapentin dose and ideally start slowly titrating off of the Ativan once I’ve stabilized.
Any folks out there who take Gabapentin for somatic anxiety symptoms and if so, what have your experiences been like?
Hi @shushan and welcome to Mayo Clinic Connect. I wanted you to be able to connect with people who are taking Gabapentin for anxiety so, you will see that I moved your post to a discussion where member are already discussing just that.
@shushan, with you being on the SSRI since November, it should be well into your system. Has your GP suggested a different SSRI like zoloft so that you can be on a higher dose or even a medication like buspar that you can take while on the lexapro to enhance the effects?
Has your doctor mentioned the side effects of Gabapentin and how you will have to taper off this drug. Do some research on gabapentin.
Hello – no, no discussion yet on switching. They have talked about increasing Gabapentin as it apparently is fairly effective with hot flashes/anxiety associated with menopause?